Alert archive / Florida / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 96, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Nov 25, 2001, 2:46 AM CST for Walton County, Florida. It was in force for 29 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Nov 25, 2001, 2:46 AM CST (08:46 UTC)
- Expired
- Nov 25, 2001, 3:15 AM CST
- In force
- 29 min
- Issued by
- NWS Tallahassee, FL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Walton County, FL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 25, 3:00 AM CST | Thunderstorm Wind | Gordon, FL | Downed power lines reported by the Walton County EMA. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 8.8 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 399 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 613 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
195 WUUS52 KTAE 250847 SVRTLH FLC131-250915- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 246 AM CST SUN NOV 25 2001 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN WALTON COUNTY IN FLORIDA * UNTIL 315 AM CST... * AT 246 AM CST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH DAMAGING WINDS 10 MILES SOUTHWEST OF FLOWERSVILLE...OR ABOUT 10 MILES NORTHEAST OF CRESTVIEW...MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... FLOWERSVILLE BY 300 AM CST... NEW HARMONY...FOX HILL BY 310 AM CST... SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR ROOM IN THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS IF A TORNADO IS SPOTTED. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WIND IN EXCESS OF 60 MPH AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3097 8653 3079 8655 3073 8616 3095 8614 .END 16-DYE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 25, 1:40 AM CST, 1 hour 6 minutes earlier.
Area forecast discussion, Nov 25, 1:40 AM CST, 1 hour 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 240 AM EST SUN NOV 25 2001 SYNOPSIS: INTENSE JET MAXIMA SWINGING NEWD ACROSS AL/GA COMBINED W/ AMPLE DIFFLUENCE ALOFT & LOW-LEVEL CONVERGENCE TO TRIGGER SCATTERED STRONG TO SEVERE TSTMS OVER PORTIONS OF SRN/SE AL INTO EXTREME SW GA DURING THE LATE EVE HOURS. CONVECTION STILL ACTIVE ATTM INVOF SHORTWAVE OVER ERN AL W/ FEW MESOS DETECTED BY KEVX/KEOX/KTLH 88DS. PATCHY DENSE FOG ALREADY FORMING INVOF TLH (VSBYS DOWN TO 1/2SM) WHERE BOUNDARY LAYER WINDS ARE LIGHTEST. OVER ERN PANHANDLE & SE AL, BREEZY S WINDS KEEPING TEMPS UNSEASONABLY MILD (70-75). MODELS/SHORT-TERM: 00Z MODELS IN REASONABLE AGREEMENT. IN THE MID/UPPER LEVELS, POTENT LOW CENTERED OVER MIDDLE MS VALLEY WEAKENS AS IT LIFTS NEWD INTO E/CNTRL CA. ATTENDANT TROUGH LIFTS NE AS WELL W/ RIDGE AMPLIFYING ALONG E COAST AS NEXT STRONG SHORTWAVE TROUGH, NOW ENTERING CA, EMERGES INTO THE NRN/CNTRL PLAINS MON. AT THE SURFACE, THE COLD FRONT PULLS UP STATIONARY FROM CNTRL GA TO SW AL LATER TODAY. THIS FRONT LIFTS NWD AS A WARM FRONT MON AS THE NEXT LOW DEEPENS OVER THE MO VALLEY & TRACKS EWD. HIGH PRESSURE RIDGE CENTERED OVER THE WRN ATLANTIC WILL PROLONG THE WARM & MOIST S-SE FLOW (PWAT VALUES 1-1.5) W/ WELL ABOVE NORMAL TEMPS INTO MID WEEK. BEST POTENTIAL FOR LATE NIGHT/EARLY MORNING FOG RESERVED FOR GA/FL BIG BEND ZONES. KEPT 30-40% OVER NW/W ZONES TODAY DUE TO CLOSER PROXIMITY TO FRONT & 10-20% OVER E/SE ZONES. SLIGHT CHANCE POPS FOR REMAINDER OF SHORT TERM, THEN INCREASING BEGINNING TUE AFTN OVER W/NW ZONES AHEAD OF NEXT FRONT. USED AN AVERAGE OF MOS TEMP GUIDANCE. EXTENDED: 00Z AVN CHANGED LITTLE FROM PREVIOUS RUNS. NEXT COLD FRONT PROGGED TO STALL JUST NW OF OUR CWFA LATE TUE. LOW PRESSURE WAVE FORMS ON FRONT OVER WRN GULF & TRACKS NEWD INTO VA THU, DRAGGING COLD FRONT THRU. BEST CHANCE OF SHOWERS/TSTMS WILL BE LATE WED NIGHT INTO THU AFTN AS SQUALL LINE MOVES FROM W TO E AHEAD OF SURFACE FRONT. AFTER FROPA, STRONG CAA WILL USHER IN MUCH COOLER TEMPS FRI/SAT. ONLY MINOR ADJUSTMENTS TO TEMPS & TIMING OF ENDING PCPN THU ATTM. MARINE: WINDS & SEAS REMAIN BELOW CAUTIONARY LEVELS THRU TUE, THEN INCREASE TO ADVISORY CRITERIA AS LOW PRESSURE SPINS UP ALONG STALLED FRONT W OF WATERS WED & ACCELERATES NEWD THU. ATTENDANT COLD FRONT SWEEPS THRU THU W/ WINDS VEERING FROM SW TO NW. FIRE WEATHER: NO CONCERNS. PRELIM NUMBERS: TLH 079/062 080/062 211- PFN 078/067 078/067 322- DHN 076/063 078/063 4221 ABY 077/061 078/061 4221 VLD 079/060 080/060 211- .TLH... .AL...NONE. .GA...NONE. .FL...NONE. MAJ
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 25, 3:22 AM CST | Severe Thunderstorm Warning | TAE | Walton | 38 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.